Alert archive / New Jersey / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 17, 2017, 4:40 PM EDT for Warren County, New Jersey. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2017, 4:40 PM EDT (20:40 UTC)
- Expired
- Jul 17, 2017, 5:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
County Warren County, NJ
The radar
The Philadelphia radar (KDIX), 137 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724
WWUS81 KPHI 172040
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
440 PM EDT MON JUL 17 2017
NJZ001-007-PAZ055-062-172145-
Sussex-Warren-Monroe-Northampton-
440 PM EDT MON JUL 17 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SUSSEX...
NORTHERN WARREN...NORTHEASTERN MONROE AND NORTHEASTERN NORTHAMPTON
COUNTIES...
At 440 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Analomink to near Columbia to Wilson.
Movement was northeast at 20 mph.
Winds up to 40 mph and half inch hail are possible with these storms.
These storms will be near...
East Stroudsburg, Analomink, Hernyville and Alpine Mountain around
445 PM EDT.
Delaware Water Gap, Columbia and Delaware Water Gap around 450 PM
EDT.
Echo Lake around 455 PM EDT.
Werry Lake around 500 PM EDT.
Blairstown around 505 PM EDT.
Roxburg around 510 PM EDT.
Belvidere and Millbrook around 520 PM EDT.
Oxford and Flatbrookville around 525 PM EDT.
Other locations impacted by these storms include Portland, Marshalls
Creek, Arlington Heights, Hidden Lake, Stroudsburg, Shawnee,
Phillipsburg and Palmer Heights.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4117 7474 4095 7477 4065 7527 4084 7519
4107 7531 4125 7513 4115 7515 4114 7509
4108 7503 4109 7500 4116 7490 4121 7486
4124 7486 4129 7483
TIME...MOT...LOC 2040Z 225DEG 19KT 4106 7521 4090 7513 4068 7524
$$
DragWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:57 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 17, 3:57 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 357 PM EDT Mon Jul 17 2017 .SYNOPSIS... An upper level trough will slowly move through the region through Tuesday. Weak high pressure will build into the region for Wednesday. A cold front will drop down from the north and slowly move through our area late Thursday through Friday before stalling to our south. The front will then move north as a warm front on Sunday followed by another cold front on Monday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Convection is across the N/W edges of the CWA this afternoon with slow moving storms and some local FF concerns. Isolated showers are also in DE and NJ and closer to the Philadelphia metro areas. This activity will continue into the evening and then diminish. Isolated showers psbl overnight and also into Tue morning. Skies will become partly cloudy overnight and it will remain mild and humid. Low will only drop into the low 70s in the metro areas and mid/upper 60s elsewhere. A little light fog may develop near the areas where showers occurred today. Winds will be light from the S/SE tonight. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... The overall pattern will not change much Tuesday. The upper trough will be weaker and will be crossing our area during the day. We do expect sct showers and tstms again Tue, but overall the coverage will be less than on Monday. We will have chc pops for the N/W areas and slgt chc elsewhere. High temperatures Tue will be in the mid to upper 80s across the area. Humidity levels, much like today or perhaps a bit more humid. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Tuesday night...convection will be winding down across the region, especially after sunset. A shortwave may cross the region overnight which would allow for some showers/thunderstorms to develop so keep a mention of a slight chance through Tuesday night. For the most part, we should be mainly dry across the region overnight. Some patchy fog may develop as low level moisture remains and we should see some breaks developing in the clouds. Wednesday through Thursday...High pressure will build into the area for Wednesday. The upper trough slides to the east during this time. A cold front will start to drop down from the north on Thursday. As the high builds in, we will see a return to more of a west to southwest flow, ushering in some hotter, moister air to the region. With 850mb temperatures back into the 18-19C rang, we will see highs creep back up into the upper 80s to lower 90s by Wednesday and then into the low to mid 90s for Thursday. Increasing moisture will also mean increased humidity across the area. Seems reasonable that some showers and thunderstorms may develop during the afternoon and evening on both days but location of activity is too difficult to pinpoint this far out. Additionally, with not much flow at the surface, storms may be slow movers and efficient rain producers, leading to flash flooding. Again, too hard to pinpoint any exact locations at this juncture. Heat index values look to fall below 100F through the midweek period but may get close. Friday...Friday may still be pretty hot out but with a cold front dropping down through the region, we should start to feel some relief from the humidity, especially to the north and west of the I-95 corridor. Areas to the south and east of I-95 may still have a hot and humid day to contend with but relief will come later in the day for those areas. Temperatures on Friday will be in the upper 80s to lower 90s across the forecast area with some low to mid 80s across the Poconos and parts of northwestern New Jersey. Saturday through Monday...Another stretch of unsettled weather as several fronts move through the region during the weekend. A chance for some showers and thunderstorms seems likely each day. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Convection continues across much of the N/W areas and is more scattered over the Delaware valley and S/E. Local restrictions in VSBY/CIGS with the showers and tstms. Winds, outside of convection, will generally be S to SE around 10 knots. Slightly stronger winds will be founds near the sea-breeze areas of srn NJ and Delaware. The convection will wane this evening and skies will become partly clouds overnight. There will probably be some fog across the areas that receive showers today, so some of the TAFS include this possibility. Also, the onshore flow continues and its possible that some low clouds may arrive from the S/E overnight. Most of the TAFS include a period of low clouds late tonight and past dawn Tuesday. It's possible that the CIG bases could be lower than fcst. Tue...Low clouds should mix out 13Z-15Z then becoming mostly sunny again. Light south to southeast winds expected. OUTLOOK... Tuesday night through Thursday...Mainly VFR conditions expected. Afternoon showers and thunderstorms with MVFR or lower conditions possible. Southerly winds around 10 knots or less...becoming westerly on Thursday. Friday...Mainly VFR conditions expected. West to northwest winds around 10 knots or less. Saturday...Mainly VFR conditions expected. Afternoon showers and thunderstorms with MVFR or lower conditions possible. && .MARINE... Low pressure inland and high pressure offshore will continue to produce a generally S to SE flow over the waters tonight and Tuesday. Wind speeds will increase somewhat through the evening, but should remain sub-SCA conditions thru the period. Seas will be mostly 2-3 ft on the ocean. Widely sct showers and tstms are possible tonight and Tuesday. OUTLOOK... Tuesday night through Saturday...Sub-Small Craft Advisory conditions are expected on the area waters through Saturday. Locally strong winds will be possible in the vicinity of any thunderstorms. RIP CURRENTS...Overall conditions that favor rip currents are becoming a bit more favorable this afternoon. A medium period swell is beginning to be observed along the coast. Overall, low risk will probably be OK for the rest of the evening. Conditions could be more towards moderate risk for Tuesday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Meola Near Term...O'Hara Short Term...O'Hara Long Term...Meola Aviation...Meola/O'Hara Marine...Meola/O'Hara
Hazardous weather outlook, Jul 17, 3:48 PM EDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 348 PM EDT Mon Jul 17 2017 NJZ001-007-PAZ054-055-060>062-182000- Sussex-Warren-Carbon-Monroe-Berks-Lehigh-Northampton- 348 PM EDT Mon Jul 17 2017 This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Some thunderstorms this afternoon and evening may be severe. The primary hazards are expected to be strong damaging winds and locally flooding rains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early evening. DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ070-071- 101>106-182000- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 348 PM EDT Mon Jul 17 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-182000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 348 PM EDT Mon Jul 17 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 17, 4:16 PM EDT, 24 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 416 PM EDT MON JUL 17 2017 DEZ001-NJZ016-017-PAZ070-102-172100- New Castle-Salem-Gloucester-Delaware-Eastern Chester- 416 PM EDT MON JUL 17 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW CASTLE... NORTHEASTERN SALEM...NORTHWESTERN GLOUCESTER...SOUTHEASTERN CHESTER AND SOUTH CENTRAL DELAWARE COUNTIES... At 416 PM EDT, a strong thunderstorm was located near Mullica Hill, or 13 miles east of Wilmington, moving north at 10 mph. Winds up to 40 mph and dime size hail are possible with this storm. Locations impacted include... Chester, Deptford, West Deptford, Glassboro, Woodbury, Pitman, Paulsboro, Westville, Woodstown, Woodbury Heights, Swedesboro, Beckett, Mullica Hill, Gibbstown, Marcus Hook, Wenonah, Trainer, Oak Valley and Linwood. Locally heavy rain is also occuring with this storm. LAT...LON 3964 7514 3962 7538 3982 7544 3986 7512 TIME...MOT...LOC 2016Z 174DEG 7KT 3971 7527 SFJ
Local storm report, Jul 17, 4:22 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
422 PM EDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL BUSHKILL TWP 40.79N 75.34W
07/17/2017 E0.50 INCH NORTHAMPTON PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1701032
SFJSpecial weather statement, Jul 17, 4:24 PM EDT, 16 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 424 PM EDT MON JUL 17 2017 NJZ007-PAZ055-062-172115- Warren-Monroe-Northampton- 424 PM EDT MON JUL 17 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL WARREN... CENTRAL MONROE AND EASTERN NORTHAMPTON COUNTIES... At 423 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Stormville to West Easton. Movement was northeast at 10 mph. Winds up to 40 mph and half inch hail are possible with these storms. These storms will be near... Bangor, Pen Argyl and Saylorsburg around 430 PM EDT. Stormville around 435 PM EDT. Belfast around 445 PM EDT. Harmony, Delaware Water Gap and Delaware Water Gap around 500 PM EDT. East Stroudsburg and Analomink around 505 PM EDT. Belvidere and Roxburg around 515 PM EDT. Other locations impacted by these storms include Portland, Eastlawn Gardens, Arlington Heights, Roseto, Stroudsburg, Bartonsville, Phillipsburg, Palmer Heights and Stockertown. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until these storms pass. LAT...LON 4114 7518 4075 7504 4059 7528 4097 7537 TIME...MOT...LOC 2023Z 223DEG 10KT 4096 7530 4067 7523 Drag
Local storm report, Jul 17, 4:25 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM FLOOD BETHEL TWP 40.48N 76.33W
07/17/2017 BERKS PA 911 CALL CENTER
ROAD CLOSURES DUE TO FLOODING ON ROUTE 501. ONE REPORT
OF BASEMENT FLOODING. TIME ESTIMATED FROM RADAR.
0406 PM HEAVY RAIN FRYSTOWN 40.45N 76.34W
07/17/2017 M2.24 INCH BERKS PA MESONET
RAINFALL OF 2.24 INCHES IN 43 MINUTES.
0406 PM HAIL BUSHKILL TWP 40.79N 75.34W
07/17/2017 E0.50 INCH NORTHAMPTON PA TRAINED SPOTTER
0415 PM HAIL W MULLICA HILL 39.74N 75.22W
07/17/2017 E0.75 INCH GLOUCESTER NJ TRAINED SPOTTER
&&
EVENT NUMBER PHI1701030 PHI1701031 PHI1701032 PHI1701033
SFJLocal storm report, Jul 17, 4:40 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 PM EDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 1 E SWEDESBORO 39.75N 75.29W
07/17/2017 M0.25 INCH GLOUCESTER NJ SOCIAL MEDIA
PEA-SIZED HAIL
&&
EVENT NUMBER PHI1701034
FRANCKSpecial weather statement, Jul 17, 4:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
440 PM EDT MON JUL 17 2017
NJZ001-007-PAZ055-062-172145-
Sussex-Warren-Monroe-Northampton-
440 PM EDT MON JUL 17 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SUSSEX...
NORTHERN WARREN...NORTHEASTERN MONROE AND NORTHEASTERN NORTHAMPTON
COUNTIES...
At 440 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Analomink to near Columbia to Wilson.
Movement was northeast at 20 mph.
Winds up to 40 mph and half inch hail are possible with these storms.
These storms will be near...
East Stroudsburg, Analomink, Hernyville and Alpine Mountain around
445 PM EDT.
Delaware Water Gap, Columbia and Delaware Water Gap around 450 PM
EDT.
Echo Lake around 455 PM EDT.
Werry Lake around 500 PM EDT.
Blairstown around 505 PM EDT.
Roxburg around 510 PM EDT.
Belvidere and Millbrook around 520 PM EDT.
Oxford and Flatbrookville around 525 PM EDT.
Other locations impacted by these storms include Portland, Marshalls
Creek, Arlington Heights, Hidden Lake, Stroudsburg, Shawnee,
Phillipsburg and Palmer Heights.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4117 7474 4095 7477 4065 7527 4084 7519
4107 7531 4125 7513 4115 7515 4114 7509
4108 7503 4109 7500 4116 7490 4121 7486
4124 7486 4129 7483
TIME...MOT...LOC 2040Z 225DEG 19KT 4106 7521 4090 7513 4068 7524
DragThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:56 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Warren | 4 hr |
| Jul 17, 4:16 PM EDT | Special Weather Statement | PHI | Gloucester | 44 min |
| Jul 17, 4:35 PM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 115 min |
| Jul 17, 4:44 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 3 hr |
| Jul 17, 5:00 PM EDT | Special Weather Statement | PHI | Warren | 30 min |
| Jul 17, 5:31 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Sussex, Warren | 119 min |
| Jul 17, 5:51 PM EDT | Special Weather Statement | PHI | Hunterdon | 39 min |
| Jul 17, 6:12 PM EDT | Special Weather Statement | PHI | Morris | 33 min |
| Jul 17, 6:33 PM EDT | Flash Flood Warning | PHI | Morris | 117 min |
| Jul 17, 6:39 PM EDT | Special Weather Statement | PHI | Hunterdon | 51 min |
| Jul 17, 6:44 PM EDT | Special Weather Statement | PHI | Morris | 46 min |
| Jul 17, 1:09 PM EDT | Special Weather Statement | PHI | Lehigh | 36 min |
| Jul 17, 1:20 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 40 min |
| Jul 17, 1:24 PM EDT | Areal Flood Advisory | PHI | Berks | 5 hr |
| Jul 17, 1:41 PM EDT | Flash Flood Warning | PHI | Berks | 7 hr |
| Jul 17, 1:57 PM EDT | Special Weather Statement | PHI | Lebanon | 33 min |
| Jul 17, 3:16 PM EDT | Areal Flood Advisory | PHI | Berks | 119 min |
| Jul 17, 4:24 PM EDT | Special Weather Statement | PHI | Northampton | 51 min |
| Jul 17, 4:56 PM EDT | Special Weather Statement | PHI | Philadelphia | 49 min |
| Jul 17, 4:57 PM EDT | Special Weather Statement | PHI | Chester | 33 min |
| Jul 17, 5:55 PM EDT | Special Weather Statement | PHI | Chester | 50 min |
| Jul 17, 4:46 PM EDT | Areal Flood Advisory | PHI | Cecil, Kent | 119 min |
| Jul 17, 4:52 PM EDT | Special Weather Statement | PHI | Cecil | 53 min |
| Jul 17, 5:11 PM EDT | Special Weather Statement | PHI | Kent | 49 min |
| Jul 17, 5:19 PM EDT | Special Weather Statement | PHI | Cecil | 56 min |
| Jul 17, 6:13 PM EDT | Areal Flood Advisory | PHI | Kent, Queen Anne's | 2 hr |
| Jul 17, 6:16 PM EDT | Special Weather Statement | PHI | Queen Anne's | 44 min |
| Jul 17, 6:49 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's, Talbot | 56 min |
Nearby
Special Weather Statements in New Jersey, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.